MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSFT215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a thrombectomy with a hard clot/stenosis proximal in the internal carotid artery the subject guidewire was crossing the thrombus with some friction.At withdrawal the the subject guidewire tip broke off, it was captured in the partnering catheter and removed within a few minutes (est.3-4minutes).The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was returned broken in 3 segments (9.9cm distal segment, 3cm segment and 203.3cm proximal segment), in the 203.3cm segment the nitinol tubing was returned with exposed core, in the 3cm segment the nitinol tubing was returned with no core wire noted, in the 9.9cm distal segment, the nitinol tubing was broken with no exposed core wire, the guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling in multiple areas to 30cm from the proximal end, the surface of the hydrophilic coating was rough.Bubbles with uncollapsed and collapsed domes were noted in multiple areas to approximately 10cm from the distal end.In the 9.9cm segment the core wire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.A functional test could not be confirmed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.Analysis of the returned device found the guidewire was returned broken/fractured in 3 segments (9.9cm distal segment, 3cm segment and 203.3cm proximal segment).The nitinol tubing was broken in all 3 segments and the core wire was exposed in the 203.3cm proximal segment.The significant damage to the guidewire indicates the device experienced significant manipulation during the procedure.In addition, analysis of the returned device found the hydrophilic coating was rough and bubbles with collapsed and uncollapsed domes were noted in multiple areas to approximately 10cm from the distal end.The bubbles found on the distal end of the device were analyzed by r&d.Based on the results of sem and edx testing, it appears that the bubbles and the control section of the coating are the same substance.The cause of coating bubbles, which are likely hydrophilic coating, could not be definitively determined.Therefore, the cause of the bubbles on the distal end (guidewire hydrophilic coating surface rough) was undeterminable.Analysis of the returned device also found damage to the ptfe (polytetrafluoroethylene) coated length.Scraping and peeling was evident in in multiple areas to 30cm from the proximal end and most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as analyzed ¿guidewire ptfe coating peeling¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire difficult to advance¿ and to the as analyzed ¿'guidewire distal tip broken/fractured during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15904541
Report Number3012931345-2022-00217
Device Sequence Number20274217
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model NumberSSFT215PRE
Device Catalogue NumberSSFT215PRE
Device Lot Number0000084322
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown